Properties of the vacancy statistic in the discrete circle covering problem
AbstractHolst (1985) introduced a discrete spacings model that is related to the Bose-Einstein distribution and obtained the distribution of the number of vacant slots in an associated circle covering problem. We correct his expression for its probability mass function, obtain the first two moments, and describe their limiting properties. We also discuss an application of our results to a study of contagion in banking networks.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoPaper provided by Federal Reserve Bank of Chicago in its series Working Paper Series with number WP-2013-05.
Date of creation: 2013
Date of revision:
Contact details of provider:
Postal: P.O. Box 834, 230 South LaSalle Street, Chicago, Illinois 60690-0834
Web page: http://www.chicagofed.org/
More information through EDIRC
This paper has been announced in the following NEP Reports:
- NEP-ALL-2013-08-05 (All new papers)
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- J. A. Wellner, 1994. "Covariance formulas via marginal martingales," Statistica Neerlandica, Netherlands Society for Statistics and Operations Research, vol. 48(3), pages 201-207, November.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Bernie Flores).
If references are entirely missing, you can add them using this form.